Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 19, 2009, 5:25 PM EDT for 5 counties in Indiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 19, 2009, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Huntington County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 44 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:30 PM EDT | HAIL 1 | North Manchester, IN | |
| Jun 19, 5:56 PM EDT | HAIL 0.88 | 2 Ene Bippus, IN | |
| Jun 19, 6:07 PM EDT | HAIL 1 | Bippus, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:50 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3316 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KIWX 192125
TORIWX
INC069-085-103-169-183-192215-
/O.NEW.KIWX.TO.W.0010.090619T2125Z-090619T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
NORTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA
NORTHWESTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA
SOUTHWESTERN WHITLEY COUNTY IN NORTHEAST INDIANA
* UNTIL 615 PM EDT
* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS
LOCATED NEAR DISKO...OR 8 MILES WEST OF NORTH MANCHESTER...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE...
NORTH MANCHESTER...
LAKETON...
IJAMSVILLE...
LIBERTY MILLS...
URBANA...
BRACKEN...
TRAINED SPOTTERS HAVE REPORTED A ROTATING WALL CLOUD WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4095 8599 4101 8596 4101 8595 4102 8595
4108 8592 4106 8547 4079 8562
TIME...MOT...LOC 2125Z 291DEG 18KT 4101 8590
$$
ARNOTT2 follow-up statements
000
WWUS53 KIWX 192151
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT FRI JUN 19 2009
INC103-192159-
/O.CAN.KIWX.TO.W.0010.000000T0000Z-090619T2215Z/
MIAMI IN-
551 PM EDT FRI JUN 19 2009
...THE TORNADO WARNING FOR NORTHEASTERN MIAMI COUNTY IS CANCELLED...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
LAT...LON 4091 8589 4096 8586 4102 8584 4107 8579
4106 8547 4079 8562
TIME...MOT...LOC 2149Z 291DEG 18KT 4095 8572
$$
INC069-085-169-183-192215-
/O.CON.KIWX.TO.W.0010.000000T0000Z-090619T2215Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-HUNTINGTON IN-
551 PM EDT FRI JUN 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHWESTERN HUNTINGTON...NORTHERN WABASH...SOUTHWESTERN WHITLEY AND
EXTREME SOUTHEASTERN KOSCIUSKO COUNTIES...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS SEVERE STORM WAS LOCATED 5 MILES
SOUTHEAST OF NORTH MANCHESTER...AND MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ANDREWS...
BIPPUS AND BRACKEN...
LUTHER AND TUNKER...
WASHINGTON CENTER...
GOBLESVILLE...
TRAINED SPOTTERS HAVE REPORTED A ROTATING WALL CLOUD. EARLIER...A
POSSIBLE TORNADO TOUCHDOWN WAS REPORTED BY THE PUBLIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
&&
LAT...LON 4091 8589 4096 8586 4102 8584 4107 8579
4106 8547 4079 8562
TIME...MOT...LOC 2149Z 291DEG 18KT 4095 8572
$$
ARNOTT000
WWUS53 KIWX 192215
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT FRI JUN 19 2009
INC069-085-169-183-192223-
/O.EXP.KIWX.TO.W.0010.000000T0000Z-090619T2215Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-HUNTINGTON IN-
615 PM EDT FRI JUN 19 2009
...THE TORNADO WARNING FOR NORTHWESTERN HUNTINGTON...NORTHERN
WABASH...SOUTHWESTERN WHITLEY AND EXTREME SOUTHEASTERN KOSCIUSKO
COUNTIES WILL EXPIRE AT 615 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS
CONTINUING TO MOVE SOUTH AND EAST. A NEW TORNADO WARNING HAS BEEN
ISSUED FOR PORTIONS OF ALLEN...HUNTINGTON...AND WELLS COUNTIES.
PLEASE REFER TO THAT PRODUCT FOR ADDITIONAL DETAILS. IN LOCATIONS
OUTSIDE OF THIS WARNING...THE SEVERE WEATHER THREAT HAS DIMINISHED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
LAT...LON 4091 8589 4096 8586 4102 8584 4107 8579
4106 8547 4079 8562
TIME...MOT...LOC 2213Z 291DEG 18KT 4091 8557
$$
ARNOTTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:52 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 19, 3:52 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI JUN 19 2009
...WIDESPREAD SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
.SHORT TERM...
TONIGHT...LARGEST UNCERTAINTY REMAINS IN THE NEAR TERM WITH
RETREATING WARM FRONT AND STRONG BUT NOT YET SEVERE CONVECTION
FIRING NORTH OF THE H92 LLEVEL THETAE BOUNDARY. MOST OF THE AREA
REMAINS CAPPED UNDER SOMEWHAT LOWER THETAE VALUES BEHIND MORNING
MCS. THE SURFACE WARM FRONT IS IN THE PROCESS OF MIXING OUT GIVEN
A DECENT BIT OF MORNING SUN AND H85 AND H92 FLOW THAT HAS VEERED
SOUTHWEST OVER THE SOUTHWESTERN EDGE OF THE CWA...SHOWN BY THE
WOLCOTT PROFILER. A CONVERGENCE BOUNDARY REMAINS HOWEVER AND THIS
BOUNDARY ALONG WITH ISENTROPIC LIFT FROM H92 TO H85 MAY STILL
SPARK CONVECTION DURING THE MID AFTERNOON HOURS. NORTH OF THE WARM
FRONT...CELLS HAVE BEEN TRAINING SOMEWHAT AND EXPECT THIS TO
CONTINUE THROUGH THE AFTERNOON HOURS. WITH ADDITIONAL RAINFALL
ASSOCIATED WITH CONVECTION ALONG THE COLD FRONT /SEE BELOW/ WILL
CONTINUE FLASH FLOOD WATCH FOR AREAS THAT SAW 1-3+ INCHES OF
RAINFALL THIS MORNING.
UNFORTUNATELY...EVEN IF THE AFOREMENTIONED WARM FRONT DOES NOT
GENERATE CONVECTION...EXPECT THAT WE WILL NOT BE OFF THE HOOK AS THE
SURFACE COLD FRONT NOW OVER NEBRASKA AND IOWA AS WELL AS ITS
ASSOCIATED UPPER SHORTWAVE PULLS EAST TONIGHT. GIVEN 0-3KM SHEAR
INCREASING TO 30-40KTS AND A LINEAR FORCING MECHANISM...EXPECT
ONE OR TWO LINES OF STRONG TO SEVERE CONVECTION TO DEVELOP THIS
EVENING WITH A BOW ECHO...OR SOME BOWING SEGMENTS LIKELY.
ALSO...ISOLATED SPIN UP TORNADOES ALONG THIS LINE WILL BE POSSIBLE.
CONVECTION SHOULD BEGIN CLEARING THE AREA BEHIND THE SURFACE COLD
FRONT AFTER MIDNIGHT WITH SOME REMAINING SHRAS THROUGH DAYBREAK.
WILL MAINTAIN LIKELY POPS OVER THE SOUTHEAST...BUT TAPER TO CHC IN
THE NORTHWEST WITH ANY TSRAS AFTER 6Z LIKELY FROM ABOUT FWA SOUTH
AND EAST. LOWS BEHIND THE COLD FRONT WON/T DROP ALL THAT FAR GIVEN
CLOUD COVER...WINDS AND NOT THAT COLD OF A PUSH BEHIND THE FRONT.
EXPECT LOWS IN THE UPPER 60S.
&&
.LONGER TERM DISCUSSION...
SATURDAY THROUGH FRIDAY...LINGERING SHOWERS WILL END EARLY
SATURDAY AS THE UPPER LEVEL TROF MOVES EAST OF THE AREA AND AS AN
UPPER LEVEL RIDGE BUILDS INTO THE MID MISSISSIPPI VALLEY. THE
OPERATIONAL RUNS OF THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT
IN HANDLING OF THE DEVELOPMENT OF THE UPPER RIDGE AND THE
PLACEMENT OF THE UPPER LEVEL RIDGE AXIS. THE 12Z ECMWF IS A LITTLE
WARMER WITH 850 MB TEMPERATURES THAN THE GFS...WARMING CLOSE TO
20C DURING THE LATTER PART OF NEXT WEEK. KEPT THE ONGOING FORECAST
DRY WITH TEMPERATURES ABOVE NORMAL.
&&
.PREV DISCUSSION... /ISSUED 1225 PM EDT FRI JUN 19 2009/
AVIATION /18Z TAFS/...
VFR BOTH SITES ATTM WITH CONVECTION NEARING SBN. EXPECT STRONG TO
SEVERE CONVECTION TO REACH SBN IN THE 18-22Z TIMEFRAME WITH
OCCASIONAL IFR RESTRICTIONS LIKELY ALONG WITH THE POSSIBILITY FOR
DAMAGING WINDS. THIS ACTIVITY WILL LIKELY TAKE LONGER TO REACH
FWA...SO HAVE LEFT CONDITIONS VFR HERE LONGER /UNTIL 22Z/...BUT
CAN/T RULE OUT A POP UP STORM THIS AFTERNOON.
AFTER MORE DISCRETE CONVECTION THIS AFTERNOON CONVECTION WILL
CONTINUE WITH ONE OR MORE LINES DEVELOPING THIS EVENING. HAVE
CONTINUED MVFR SHRAS WITH CB GROUPS TO HANDLE THIS ACTIVITY. AFTER
MIDNIGHT TSRA SHOULD TAPER TO SHRAS WITH MVFR FOG /AND PERHAPS IFR
GIVEN ENOUGH RAINFALL/ DEVELOPING. CONDITIONS RETURN TO VFR
SATURDAY MORNING WITH JUST SOME SCT REMAINING CU.
SOUTHWEST WINDS 14G22KTS WILL CONTINUE THOUGH THE EVENING...
VEERING MORE WESTERLY OVERNIGHT. CERTAINLY MUCH STRONGER WINDS ARE
POSSIBLE IN ANY STORMS. FOR THE DAY ON SATURDAY WEST NORTHWEST
WINDS 14G22KTS WILL CONTINUE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ SATURDAY FOR
INZ003>009-018.
MI...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SHORT TERM...ARNOTT
LONG TERM...SKIPPER
AVIATION...ARNOTTHazardous weather outlook, Jun 19, 5:57 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 557 AM EDT FRI JUN 19 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 557 AM EDT FRI JUN 19 2009 /457 AM CDT FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND FLOODING DUE TO LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AT TIMES THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 557 AM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS ABOVE 50 KNOTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 19, 4:20 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG BENTON HARBOR 42.12N 86.45W
06/19/2009 BERRIEN MI COUNTY OFFICIAL
COUNTY DISPATCH REPORTS NUMEROUS TREES AND POWER LINES
DOWN. UNABLE TO GIVE MORE INFO AT THIS TIME.
0414 AM TSTM WND DMG DOWAGIAC 41.98N 86.11W
06/19/2009 CASS MI EMERGENCY MNGR
1 HANGAR ALMOST COMPLETELY DESTROYED AT THE DOWAGIAC
AIRPORT...TIME ESTIMATED BY RADAR
0414 AM TSTM WND DMG DOWAGIAC 41.98N 86.11W
06/19/2009 CASS MI PUBLIC
HVAC SYSTEM REMOVED FROM ROOF AND THROWN INTO 30 FOOT
TALL BLOCK WALL...CAUSING IT TO COLLAPSE
0415 AM MARINE TSTM WIND 2 NNW MICHIGAN CITY 41.74N 86.91W
06/19/2009 M46 MPH LMZ046 IN C-MAN STATION
0440 AM TSTM WND DMG CONSTANTINE 41.84N 85.67W
06/19/2009 ST. JOSEPH MI COUNTY OFFICIAL
TREE DOWN...TIME ESTIMATED BY RADAR
0440 AM TSTM WND DMG LAKEVILLE 41.52N 86.27W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
TREES DOWN ON HOUSE AND CAR AT 402 MONROE ST IN
LAKEVILLE...TIME ESTIMATED PER RADAR
0440 AM TSTM WND DMG 5 S SOUTH BEND 41.61N 86.25W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
NUMEROUS TREES DOWNED WITH SOME STRUCTURAL DAMAGE EAST
OF US 31 AND SOUTH OF KERN ROAD ON THE SOUTH SIDE OF
SOUTH BEND
0445 AM TSTM WND DMG SOUTH BEND 41.68N 86.25W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
FOUR HUGE EVERGREEN TREES DOWN ON PEAR ROAD
0446 AM TSTM WND DMG JIMTOWN 41.64N 86.02W
06/19/2009 ELKHART IN TRAINED SPOTTER
NUMEROUS LIMBS AND TREE DOWN...TIME ESTIMATED BY RADAR.
0450 AM TSTM WND DMG BREMEN 41.45N 86.15W
06/19/2009 MARSHALL IN TRAINED SPOTTER
NUMEROUS TREES DOWN IN BREMEN
0450 AM TSTM WND DMG 3 SW GOSHEN 41.55N 85.88W
06/19/2009 ELKHART IN NWS EMPLOYEE
NUMEROUS 10 TO 18 INCH LIMBS DOWNED
0454 AM FLOOD 8 ESE THREE RIVERS 41.90N 85.49W
06/19/2009 ST. JOSEPH MI TRAINED SPOTTER
MINOR FLOODING ON ROADS AND BARN FIRE AT SAUGER LAKE RD
AND NOTTAWA RD.
0455 AM TSTM WND DMG SOUTHWEST 41.54N 85.94W
06/19/2009 ELKHART IN TRAINED SPOTTER
EIGHT AND TWELVE INCH BRANCHES DOWN. MINOR ROOF DAMAGE
TO A PORCH
0500 AM TSTM WND DMG UNION CITY 42.07N 85.14W
06/19/2009 BRANCH MI COUNTY OFFICIAL
TREE FELL ON GARAGE...TIME ESTIMATED BY RADAR.
0510 AM TSTM WND DMG 3 SSE MILFORD 41.37N 85.82W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
NUMEROUS TREES DOWN ON PROPERTY
0513 AM TSTM WND DMG COSPERVILLE 41.48N 85.47W
06/19/2009 NOBLE IN COUNTY OFFICIAL
TREES AND POWER LINES DOWN
0516 AM TSTM WND DMG SYRACUSE 41.43N 85.75W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
NUMEROUS TREES DOWN THROUGHOUT TOWN.
0520 AM TSTM WND DMG 3 SSW CROMWELL 41.37N 85.64W
06/19/2009 NOBLE IN COUNTY OFFICIAL
TREES DOWN ON STATE ROUTE 5 SOUTH OF 100 N
0520 AM TSTM WND DMG 1 ESE ROME CITY 41.49N 85.36W
06/19/2009 NOBLE IN COUNTY OFFICIAL
TREE DOWN ONTO POWER LINES IN ROME CITY
0521 AM TSTM WND DMG 3 WSW CROMWELL 41.38N 85.67W
06/19/2009 KOSCIUSKO IN NWS EMPLOYEE
MULTIPLE LARGE TREES DOWNED ALONG HATCHERY ROAD ON
SOUTH END OF LAKE WAWASEE
0523 AM TSTM WND DMG 2 SW CROMWELL 41.38N 85.64W
06/19/2009 NOBLE IN NWS EMPLOYEE
MULTIPLE LARGE TREE LIMBS SNAPPED ON 200 N BETWEEN SR 5
AND 1150 W IN NOBLE COUNTY
0540 AM TSTM WND DMG COLUMBIA CITY 41.16N 85.49W
06/19/2009 WHITLEY IN EMERGENCY MNGR
LIMBS DOWN IN NORTHERN PART OF COUNTY
0554 AM TSTM WND DMG ARCOLA 41.10N 85.29W
06/19/2009 ALLEN IN BROADCAST MEDIA
TRUCK OVERTURNED BY THUNDERSTORM WINDS
0557 AM LIGHTNING 5 ESE THREE RIVERS 41.92N 85.54W
06/19/2009 ST. JOSEPH MI COUNTY OFFICIAL
MULTISTRUCTURAL BUILDING IN CENTREVILLE CAUGHT FIRE
POSSIBLY CAUSED BY LIGHTNING STRIKE
0600 AM HEAVY RAIN 6 ENE JONESVILLE 42.02N 84.55W
06/19/2009 M3.10 INCH HILLSDALE MI COCORAHS
0645 AM FLASH FLOOD BRYAN 41.47N 84.55W
06/19/2009 WILLIAMS OH LAW ENFORCEMENT
FLOODING ON SEVERAL ROADWAYS INCLUDING...SR 576 W OF
BRYAN...US 127 BETWEEN BRYAN AND W UNITY...AND SR 34 E
OF STRYKER. WATER IS A FOOT DEEP IN SPOTS. FLOODING
STILL ONGOING.
0645 AM HEAVY RAIN 1 E BRYAN 41.47N 84.53W
06/19/2009 M2.22 INCH WILLIAMS OH COCORAHS
RAINFALL DURATION ABOUT 1 HOUR
0645 AM HEAVY RAIN LITCHFIELD 42.04N 84.76W
06/19/2009 M1.58 INCH HILLSDALE MI COCORAHS
0700 AM FLASH FLOOD FARMER 41.38N 84.63W
06/19/2009 DEFIANCE OH LAW ENFORCEMENT
FLOODING WAS REPORTED IN NORTHERN DEFIANCE COUNTY ALONG
STATE ROAD 249 WEST OF US HIGHWAY 127 AND ON STATE ROAD
249 BETWEEN LAKE AND CICERO. HIGH WATER WAS REPORTED
ALONG OPENLANDER ROAD ON THE DEFIANCE WILLIAMS COUNTY
LINE.
0700 AM HEAVY RAIN 2 SSE BUTLER 41.41N 84.85W
06/19/2009 M2.00 INCH DE KALB IN CO-OP OBSERVER
2.00 INCHES OF RAIN THIS MORNING
0740 AM HEAVY RAIN 2 NE NAPOLEON 41.41N 84.10W
06/19/2009 M3.50 INCH HENRY OH TRAINED SPOTTER
RAINFALL FROM 500 AM TO 740 AM
0900 AM HEAVY RAIN BENTON HARBOR 42.12N 86.45W
06/19/2009 M1.55 INCH BERRIEN MI TRAINED SPOTTER
STORM TOTAL RAINFALL
0907 AM HAIL CRUMSTOWN 41.62N 86.41W
06/19/2009 E0.75 INCH ST. JOSEPH IN LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL COVERING THE GROUND WITH SMALL
BRANCHES DOWN AND A FEW SHINGLES OFF
0224 PM HAIL 5 W GOSHEN 41.58N 85.93W
06/19/2009 M0.70 INCH ELKHART IN TRAINED SPOTTER
&&
EVENT NUMBER IWX0902668 IWX0902683 IWX0902701 IWX0902671 IWX0902673
IWX0902682 IWX0902699 IWX0902670 IWX0902680 IWX0902679 IWX0902698
IWX0902669 IWX0902681 IWX0902672 IWX0902687 IWX0902677 IWX0902685
IWX0902676 IWX0902678 IWX0902688 IWX0902689 IWX0902674 IWX0902690
IWX0902675 IWX0902696 IWX0902684 IWX0902695 IWX0902697 IWX0902686
IWX0902692 IWX0902693 IWX0902694 IWX0902691 IWX0902700
BJSLocal storm report, Jun 19, 4:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL MENTONE 41.17N 86.03W
06/19/2009 M1.25 INCH KOSCIUSKO IN TRAINED SPOTTER
&&
EVENT NUMBER IWX0902702
ARNOTTLocal storm report, Jun 19, 4:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL MENTONE 41.17N 86.03W
06/19/2009 M1.00 INCH KOSCIUSKO IN EMERGENCY MNGR
QUARTER SIZE HAIL
&&
EVENT NUMBER IWX0902703
BJSLocal storm report, Jun 19, 5:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 W WALNUT 41.17N 86.24W
06/19/2009 M0.88 INCH FULTON IN AMATEUR RADIO
HAIL AT US31 AND SR110
&&
EVENT NUMBER IWX0902704
ARNOTTLocal storm report, Jun 19, 5:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0453 PM WALL CLOUD AKRON 41.04N 86.03W
06/19/2009 FULTON IN PUBLIC
LARGE ROTATING WALL CLOUD
&&
EVENT NUMBER IWX0902705
BJSLocal storm report, Jun 19, 5:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL SILVER LAKE 41.07N 85.89W
06/19/2009 E1.00 INCH KOSCIUSKO IN NWS EMPLOYEE
&&
EVENT NUMBER IWX0902706
BJSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:38 AM EDT | Special Marine Warning | IWX | 112 min | |
| Jun 19, 3:23 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 52 min |
| Jun 19, 4:14 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, LaPorte, Marshall, Saint Joseph, Starke | 61 min |
| Jun 19, 4:52 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 42 min |
| Jun 19, 4:57 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 52 min |
| Jun 19, 5:40 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben, Whitley | 49 min |
| Jun 19, 6:19 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 56 min |
| Jun 19, 6:33 AM EDT | Special Marine Warning | IWX | 87 min | |
| Jun 19, 6:53 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 67 min |
| Jun 19, 8:11 AM EDT | Special Weather Statement | IWX | Saint Joseph | 34 min |
| Jun 19, 8:49 AM EDT | Special Weather Statement | IWX | Saint Joseph | 41 min |
| Jun 19, 8:58 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 39 min |
| Jun 19, 9:34 AM EDT | Special Weather Statement | IWX | Elkhart | 41 min |
| Jun 19, 9:49 AM EDT | Flash Flood Watch | IWX | Allen, DeKalb, Elkhart, LaGrange, Noble, Steuben | 14 hr |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 3 days |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 23 hr |
| Jun 19, 11:34 AM EDT | Special Marine Warning | IWX | 86 min | |
| Jun 19, 2:01 PM EDT | Special Marine Warning | IWX | 59 min | |
| Jun 19, 3:34 PM EDT | Special Marine Warning | IWX | 56 min | |
| Jun 19, 4:17 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, Marshall | 58 min |
| Jun 19, 4:35 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 55 min |
| Jun 19, 4:42 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 48 min |
| Jun 19, 5:44 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 51 min |
| Jun 19, 6:05 PM EDT | Tornado Warning | IWX | Allen, Huntington, Wells | 40 min |
Nearby
Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.